Alert archive / Maine / Wind Advisories in 2008
Wind Advisory 25, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Dec 4, 2008, 11:44 AM EST for Hancock County, Washington County, Maine. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2008, 11:44 AM EST (16:44 UTC)
- Expired
- Dec 4, 2008, 2:49 PM EST
- In force
- 3 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 4.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1753 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 041644 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1144 AM EST THU DEC 4 2008 ...GUSTY SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON... .GUSTY SOUTHWEST WINDS AHEAD OF AN APPROACHING COLD FRONT WILL CONTINUE THROUGH THE AFTERNOON HOURS. MEZ029-030-042100- /O.NEW.KCAR.WI.Y.0025.081204T1644Z-081204T2100Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 1144 AM EST THU DEC 4 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. SOUTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED THIS AFTERNOON. THE STRONGEST WINDS WILL BE ALONG THE IMMEDIATE COAST...OUTER ISLANDS...AND THE HIGHER TERRAIN. PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY, TREES, AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ DUDA
1 follow-up statement
000 WWUS71 KCAR 041949 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 249 PM EST THU DEC 4 2008 MEZ029-030-042100- /O.CAN.KCAR.WI.Y.0025.000000T0000Z-081204T2100Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 249 PM EST THU DEC 4 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. THE WIND WILL CONTINUE TO DIMINISH THE REMAINDER OF THE AFTERNOON HOURS...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ DUDA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Dec 4, 9:45 AM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Dec 4, 9:45 AM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
945 AM EST THU DEC 4 2008
.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST TODAY AND THEN
MOVE ACROSS THE REGION LATE THIS AFTERNOON INTO THIS EVENING.
MUCH COLDER AIR WILL POUR INTO THE AREA TONIGHT BEHIND THE COLD
FRONT. AN UPPER LEVEL DISTURBANCE IS EXPECTED TO CROSS THE REGION
FRIDAY REINFORCING THE COLD AIR ACROSS THE AREA. HIGH PRESSURE
WILL THEN REMAIN ACROSS THE REGION THROUGH SATURDAY. LOW PRESSURE
MAY BRING SOME SNOW TO THE AREA LATER SUNDAY AND SUNDAY NIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE LATEST SURFACE ANALYSIS SHOWS THE APPROACHING COLD FRONT
ACROSS EASTERN QUEBEC PROVINCE. THE KCBW 88D IS SHOWING RADAR
RETURNS BEGINNING TO INCREASE ACROSS NORTHERN MAINE IN ADVANCE OF
THE APPROACHING FRONT. HAVE TWEAKED POPS AND SKY CONDITIONS BASED
ON LATEST RADAR AND SATELLITE TRENDS. ALSO...HAVE NOTCHED MAX
TEMPS DOWN A FEW DEGREES AS WELL SINCE THEY ARE NOT LIKELY TO RISE
AS MUCH AS PREVIOUSLY EXPECTED. HAVE INCREASED WINDS ALONG THE
COAST BASED ON CURRENT OBS.
THE FRONT IS EXPECTED TO BE AT THE COAST BY THE EVENING. MUCH
COLDER AIR SEEPING IN AS 850MB FRONT MOVES ACROSS THE REGION. KEPT
CHC POPS IN ACROSS THE NORTH AND WEST THIS EVENING TO ACCOUNT FOR
THIS FEATURE. CLOUDS WILL BEGIN TO BREAK UP BY DAYBREAK FRIDAY AS
DRIER AIR WORKS IN. GMOS TEMPS FOR TONIGHT LOOKED DECENT AND WERE
ACCEPTED. SOME ADJUSTMENTS WERE MADE DOWNWARD FOR THE LOW LYING
AREAS.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
FRI AND SAT APPEAR TO BE MSLY DRY AND SEASONABLY COLD WITH TYPICAL
SC CLD CVR AND FLURRIES MSLY FOR NRN/WRN PTNS OF THE FA.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AFTWRDS...MODELS CONT TO INDICATE A STRONG DIGGING S/WV COMPLEX
ADVANCING SE FROM CNTRL CAN INTO THE LOWER GREAT LKS AND OH VLY.
THE 00Z ECMWF CONTS TO BE THE MOST AGRESSIVE WITH THIS
SYSTEM...FORMING A SECONDARY SFC LOW SOMEWHERE OFF THE MID ATLC
COAST SAT NGT AND TRACKING IT NE TOWARD WRN NOVA SCOTIA ON SUN AND
INTO THE GULF OF SAINT LAWRENCE SUN NGT. THIS SCENARIO WOULD RESULT
CLDS TO INCREASE OVR THE FA SAT NGT AND ALLOW THIS SYSTEM TO FORM
AN ORGANIZE PRECIP SHIELD TO RESULT IN POTENTIALLY SIGNIFICANT
AMOUNTS OF SNFL DUE TO ATLC MOISTURE INFLOW...ESPECIALLY INLAND
FROM THE IMMEDIATE COAST OVR ERN PTNS OF THE FA. COASTAL AREAS
MAY EXPERIENCE ENOUGH LLVL WARMING FROM THE ATLC FOR SN TO MIX OR
EVEN CHG OVR TO RN SUN AFT/ERLY EVE. IN ANY EVENT...THE TREND
ADVERTISED BY THE ECMW IS BACKED UP ENOUGH BY THE 00Z GFS AND GFS
ENS MEMBERS TO INCREASE POPS TO THE LIKELY CATEGORY SUN INTO SUN
EVE FOR THE FA.
SN SHOULD TAPER TO SN SHWRS ACROSS THE FA BY MON MORN...CONTG THRU
THE AFT BEFORE ENDING MON NGT AS A NARROW RIDGE OF HI PRES APCHS
AND CROSSES THE FA.
BOTH THE GFS AND ECMWF INCREASE CLDS QUICKLY OVR THE FA ON TUE AS
MID/UPPER WARM ADVCN BEGINS IN EARNEST. SNFL SHOULD AGAIN
OVERSPREAD THE AF BY TUE AFT AND CONT TUE NGT. THE 00Z GFS OPNL
MODEL RUN INDICATES THAT ENOUGH MID/LLVL WARM AIR SHOULD ARRIVE TO
TRANSITION SNFL TO RN OR MIXED RN/SN OVR SPCLY ERN PTNS OF THE FA
LATE TUE NGT INTO WED BEFORE COLDER AIR MOVES BACK INTO THE FA
BEHIND A FIRST WV OF LOW PRES PROGGED TO DEPART THE FA BY WED NGT.
THERE THE MODELS DVRG...WITH OPNL RUNS AND SOME OF THE GFS ENS
MEMBERS INDICATING A POTENTIALLY STRONGER SECONDARY TO IMPACT THE
FA ON THU. FOR NOW GVN MODEL LOW PRES TEMPORAL/SPATIAL UNCERTAINTIES
WITH THIS SYSTEM...WE HAVE OPTED TO KEEP POPS IN THE CHC CATEGORY
FOR NOW WITH THIS EVENT.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
NEAR TERM: VFR THIS MORNING DROPPING BACK TO MVFR THIS AFTERNOON
INTO THE EVENING FOR THE NORTHERN TAF SITES. KBGR AND KBHB SHOULD
SEE VFR THROUGH TONIGHT.
SHORT TERM: HI MVFR CLGS TO VFR CONDITIONS WILL PREVAIL ACROSS THE
FA FRI INTO SAT NGT...WITH THE BEST CHC OF MVFR CLGS ACROSS NRN TAF
SITES. ALL SITES WILL LOWER TO MVFR/IFR IN CLGS AND SNFL SUN INTO
SUN NGT. DOWNEAST SITES SHOULD RECOVER TO VFR ON MON WHILE NRN TAF
SITES REMAIN MVFR IN OCNL SN SHWRS.
&&
.MARINE...
NEAR TERM: HAVE ISSUED A GLW UNTIL 21Z FOR THE OUTER WATERS AS
WINDS AHVE INCREASED IN THE SW FLOW AHEAD OF THE COLD FRONT.
SCA REMAINS IN EFFECT FOR INTRACOASTAL WATERS.
SHORT TERM: STRONG SCA TO POSSIBLY GALES CAN BE XPCTD ON THE BACK
SIDE OF THE DEPARTING LATE WEEKEND LOW INTO MON ACROSS OUR WATERS.
WE USED THE WNA WW3 DATA FO WV HTS AND A BLEND OF GFS...NAM AND
GFS MOS FOR WINDS.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR ANZ052.
GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR ANZ050-051.
&&
NEAR TERM...DUDAHazardous weather outlook, Dec 4, 9:32 AM EST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 932 AM EST THU DEC 4 2008 MEZ001>006-010-011-015>017-029>032-051445- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 932 AM EST THU DEC 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MODELS CONTINUE TO ADVERTISE A POTENTIALLY SIGNIFICANT TO POSSIBLY HEAVY SNOW EVENT FOR THE REGION SUNDAY AND SUNDAY NIGHT AS LOW PRESSURE FORMS OFF THE MID ATLANTIC COAST AND INTENSIFIES OVER THE EASTERN GULF OF MAINE AND THEN MOVES INTO THE GULF OF SAINT LAWRENCE. MILDER ATLANTIC AIR COULD RESULT IN PART OF THE EVENT BEING RAIN ALONG THE IMMEDIATE COAST. PLEASE MONITOR FORECASTS REGARDING THIS UPCOMING STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050-051-051445- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 932 AM EST THU DEC 4 2008 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ052-051445- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 932 AM EST THU DEC 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DUDA
In the hours before
Special weather statement, Dec 4, 11:08 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 1108 AM EST THU DEC 4 2008 MEZ001>006-041900- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS 1108 AM EST THU DEC 4 2008 ...SNOW AND RAIN SHOWERS WILL AFFECT NORTHERN MAINE THROUGH EARLY AFTERNOON... AN AREA OF SNOW AND RAIN SHOWERS WILL AFFECT NORTHERN MAINE THROUGH THE EARLY AFTERNOON HOURS. THE PRECIPITATION WILL BE MAINLY IN THE FORM OF SNOW ACROSS THE HIGHER TERRAIN NORTH AND WEST OF CARIBOU...WHERE THERE MAY BE AN INCH OR SO OF ACCUMULATION THROUGH EARLY AFTERNOON. ELSEWHERE...LITTLE IN THE WAY OF ACCUMULATION IS EXPECTED. MOTORISTS SHOULD BE PREPARED FOR VARIABLE DRIVING CONDITIONS THROUGH EARLY AFTERNOON AND ARE ADVISED TO EXERCISE CAUTION. DUDA
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 9:04 AM EST | Gale Warning | CAR | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.